MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH URETEROSCOPE 6.7/8.4 FR. X 430 MM, 5°, ANGLED OCULAR, 4.2 FR. CHANNEL; OES ELITE URETEROSCOPES AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH URETEROSCOPE 6.7/8.4 FR. X 430 MM, 5°, ANGLED OCULAR, 4.2 FR. CHANNEL; OES ELITE URETEROSCOPES AND ACCESSORIES
Model Number WA2UR11A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The olympus representative reported (on behalf of the customer) that the ureteroscope distal tip broke off and had and vision blur.The issue was found during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for evaluation.The customer's allegation was confirmed.Based on the results of the investigation, the event was likely due to incorrect handling by the customer.Light projectors emit a large amount of energy.Due to the heat, the connection between the cover glass and the fiber tube likely came loose.However, a definitive root cause could not be established.Olympus will continue to monitor field performance for this device.

Brand Name
URETEROSCOPE 6.7/8.4 FR. X 430 MM, 5°, ANGLED OCULAR, 4.2 FR. CHANNEL
Common Device Name
OES ELITE URETEROSCOPES AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17936929
Report Number9610773-2023-02930
Device Sequence Number6472165
Product Code FGB
UDI-Device Identifier04042761086387
UDI-Public04042761086387
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA2UR11A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date10/15/2023
Supplement Report FDA Received Date02/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown